# SDR 98ZZZX2984

- Difficulty date: July 14, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7261N
- Make and model: Cessna U206G
- Aircraft serial: U20603591
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bungee
- Part number: 126064411
- Condition: Weak
- Location: Nlg Steering
- Part time: 5,354 hours
- Stage of operation: LD
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON TWO NON-CONSECUTIVE LANDINGS WITH THE SAME PILOT, THE A/C VEERED OFF THE RUNWAY TO THE RIGHT.  PILOT EXPRESSED A LOSS OF DIRECTIONAL CONTROL OF THE A/C DUE TO AN UNSTEERABLE NOSE GEAR AND POSSIBLY A NOSE GEAR THAT MAY HAVE NOT BEEN FULLY CENTERED ON INITIAL CONTACT WITH RUNWAY.  SUBSEQUENT INSP UNCOVERED NO DEFINITE CAUSE OR PROBLEM, HOWEVER, STEERING BUNGEE WAS REPLACED ALONG WITH A NOSE GEAR STRUT DISASSY AND INSP.  SUSPECT CAUSE WAS LIKELY A COMBINATION OF A WEAKENED BUNGEE.  A NOSE STRUT OVERSERVICED WITH AIR, THEREBY, NOT ALLOWING STRUT TO COMPRESS SUFFICIENTLY FOR PROPER STEERING AND PILOT'S LOW TIME AND EXPERIENCE.
